Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 15, 2025, 4:22 PM CDT for 4 parishes in Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 4:22 PM CDT (21:22 UTC)
- Expired
- Mar 15, 2025, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA, Saint John the Baptist Parish, LA
The radar
The Hammond radar (KHDC), 80 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 10:31 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2106 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 14.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 4:05 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 15, 4:05 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
405 PM CDT Sat Mar 15 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Sunday night)
Issued at 329 PM CDT Sat Mar 15 2025
Gradient southerly flow and falling pressures has prompted the
issuance of a High Wind Warning for the South Shore and a Wind
Advisory elsewhere through this evening.
Tornado Watch 45 remains in effect until 23Z although the threat
has diminished from earlier as the cell structures have mostly
aligned into a mostly multicellular mode as opposed to the more
discrete nature of earlier tornadic cells. Still may do a last
minute local extension for counties further east. Thermodynamic
and kinematic profiles are still favorable for severe storms
through 01-02Z this evening. The cold front is just behind the
back edge of the rain shield and will continue to advance quickly
eastward. The front should be cleared of the entire CWA by 03Z.
Increasing subsidence and drying will work in from west to east as
impressive dry-slotting works in from the west. Drier and cooler
conditions will persist through the remainder of the short-term
period. Will likely see some upper 30s across the northern areas
Sun night with widespread 40s elsewhere.
&&
.LONG TERM...
(Monday through Friday night)
Issued at 329 PM CDT Sat Mar 15 2025
Dry and tranquil conditions will persist through Wed morning.
Moderating temps are expected by Tue as return flow develops.
This warming trend will continue into Wed in advance of the next
cold front by late Wed. Limited moisture return in advance of this
next front will keep POPs in the slight chance to chance range.
QPF amounts look to be less than one-quarter of an inch. This
second front looks to be slightly stronger than the one coming
through this evening. Will likely see below normal temps behind
this front with even more overnight lows in the 30s expected by
Fri morning.
&&
.AVIATION...
(18Z TAFS)
Issued at 329 PM CDT Sat Mar 15 2025
Strong southerly gradient winds due to falling pressures and a LLJ
of 50-60 kt will prevail ahead of the line of storms. Brief
surface gusts to 40-45 kt will occur. Mainly MVFR ceilings are
expected along and ahead of the developing convection which
currently extends just east of a KMCB to KBTR line. Brief IFR
conditions will be possible within the showers and thunderstorms
as they move eastward this afternoon and early this evening. The
line of storms will clear the entire area by 02Z this evening.
Adjusted the convective timing similar to the last few HRRR runs
for all the TAF sites. Rapid drying due to a dry slot on the back
side of this synoptic system will promote clearing skies later
this afternoon and into tonight from west to east. As a result,
will go with VFR conditions developing quickly once the rain ends.
&&
.MARINE...
Issued at 329 PM CDT Sat Mar 15 2025
Gradient southerly flow has prompted a Gale Warning for the Lakes
as well as most of the coastal water this evening. Consistent
wind gusts to 40-50 kts will persist for the next several hours.
This will transition to an SCA as the convective band and front
push quickly through. Large seas over 10 feet will prevail for
most of the night for the offshore waters. A gradual subsidence
of seas and weakening of the gradient W/NW flow will occur later
tonight with that trend continuing on Monday. SCA conditions will
likely end by Mon evening over the offshore waters as high
pressure continues to settle into the area. May have some brief
SCA conditions on Wed ahead of the next front. Strong PGF and CAA
behind this second front will produce widespread SCA conditions
by Wed night into Thu as strong high pressure builds southward
into the coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 50 68 39 71 / 10 0 0 0
BTR 52 70 42 73 / 0 0 0 0
ASD 56 73 42 73 / 10 0 0 0
MSY 57 71 51 70 / 0 0 0 0
GPT 56 71 45 70 / 50 0 0 0
PQL 56 76 42 71 / 50 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ034-035-037-039-
046>048-056>058-065>067-071-079>086.
High Wind Warning until 7 PM CDT this evening for LAZ059-060-064-
068>070-076>078-087>090.
GM...Gale Warning until 7 PM CDT this evening for GMZ530-532-534-536-
538-550-552-555-557-570-572-575-577.
Small Craft Advisory from 7 PM this evening to 1 AM CDT Sunday
for GMZ530-532-534-536-538.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Sunday
for GMZ550-552-555-557.
Small Craft Advisory from 7 PM this evening to 7 PM CDT Sunday
for GMZ570-572-575-577.
MS...Wind Advisory until 7 PM CDT this evening for MSZ068-070-071-077-
083>085-087-088.
High Wind Warning until 7 PM CDT this evening for MSZ086.
Coastal Flood Advisory until 1 AM CDT Sunday for MSZ086>088.
GM...Gale Warning until 7 PM CDT this evening for GMZ532-534-536-538-
550-552-555-557-570-572-575-577.
Small Craft Advisory from 7 PM this evening to 1 AM CDT Sunday
for GMZ532-534-536-538.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Sunday
for GMZ552-555-557.
Small Craft Advisory from 7 PM this evening to 7 PM CDT Sunday
for GMZ572-575-577.
&&
SHORT TERM...MB
LONG TERM....MB
AVIATION...MB
MARINE...MBIn the hours before
Special weather statement, Mar 15, 11:00 AM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1100 AM CDT Sat Mar 15 2025
LAZ036-037-046>048-071-083>086-151700-
Iberville LA-Northern Livingston LA-St. Helena LA-
Southern Livingston LA-Northern Tangipahoa LA-East Feliciana LA-
Western Ascension LA-West Baton Rouge LA-East Baton Rouge LA-
Eastern Ascension LA-
1100 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN
ASCENSION, SOUTHEASTERN WEST BATON ROUGE, ST. HELENA, LIVINGSTON,
EAST FELICIANA, SOUTHEASTERN IBERVILLE, NORTHWESTERN TANGIPAHOA AND
EAST BATON ROUGE PARISHES THROUGH NOON CDT
...
At 1059 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to near Gardere. Movement was
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westminster, Plaquemine, Greensburg, French Settlement, Brusly,
Tangipahoa, Watson, Darlington, Norwood, Pride, Baker, Bayou Sorrel,
Shenandoah, Greenwell Spring, Easleyville, Montpelier, Old Jefferson,
Baton Rouge, Merrydale, and Zachary.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 148 and 176.
Interstate 12 between mile markers 1 and 30.
Interstate 55 in Louisiana between mile markers 49 and 66.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3100 9112 3100 9044 3033 9068 3008 9137
3010 9139 3010 9143
TIME...MOT...LOC 1559Z 225DEG 41KT 3087 9093 3036 9120
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchlotzLocal storm report, Mar 15, 12:42 PM CDT, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1242 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM Tornado 6 ENE Kentwood 30.98N 90.42W
03/15/2025 Tangipahoa LA Fire Dept/Rescue
Structural damage and roads blocked; likely
tornado.
&&
LNNLocal storm report, Mar 15, 12:59 PM CDT, 3 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
1259 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM Tornado 7 W Tylertown 31.11N 90.26W
03/15/2025 Walthall MS Law Enforcement
Damage to a trailer park; likely tornado.
&&
LNNLocal storm report, Mar 15, 3:20 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
320 PM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Tornado 2 NNE Salem 31.25N 90.10W
03/15/2025 Walthall MS Public
Damage to sheds, outbuildings and trees.
Likely tornado. Time estimated.
&&
LNNThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 11:00 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena | 60 min |
| Mar 15, 11:59 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 46 min |
| Mar 15, 12:10 PM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa, Washington | 50 min |
| Mar 15, 1:00 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 31 min |
| Mar 15, 1:08 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Iberville, Pointe Coupee, West Feliciana | 52 min |
| Mar 15, 1:12 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Saint Tammany, West Baton Rouge | 15 days |
| Mar 15, 1:43 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 47 min |
| Mar 15, 1:46 PM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 44 min |
| Mar 15, 2:10 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, West Baton Rouge | 14 days |
| Mar 15, 3:27 PM CDT | High Wind Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Tammany | 4 hr |
| Mar 15, 4:05 PM CDT | Special Marine Warning | LIX | 25 min | |
| Mar 15, 4:17 PM CDT | Tornado Warning | LIX | Saint Tammany | 28 min |
| Mar 15, 4:27 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 12 min |
| Mar 15, 4:36 PM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 15, 4:51 PM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Saint Charles, Saint John the Baptist | 62 min |
| Mar 15, 5:09 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 51 min |
| Mar 15, 5:20 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 72 min |
| Mar 15, 5:31 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 15 days |
| Mar 15, 5:32 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 43 min |
| Mar 15, 5:52 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 15 days |
| Mar 15, 6:18 PM CDT | Special Weather Statement | LIX | Orleans | 57 min |
| Mar 15, 10:26 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
| Mar 15, 10:35 AM CDT | Tornado Warning | LIX | Amite, Wilkinson | 29 min |
| Mar 15, 12:38 PM CDT | Tornado Warning | LIX | Pike, Walthall | 26 min |
| Mar 15, 1:14 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 40 min |
| Mar 15, 1:23 PM CDT | Tornado Warning | LIX | Walthall | 23 min |
| Mar 15, 6:25 PM CDT | Special Weather Statement | LIX | Jackson | 20 min |
| Mar 15, 6:39 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 21 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.